Hail, Sheridan
- When
- May 21, 2:30 PM MST
- Where
- Sheridan County, Rushville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.717, -102.450
17 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 21, 12:32 PM MST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT FRI MAY 21 2004 ...FORECAST FOCUS ON CONVECTION IN NEAR TERM... .DISCUSSION... WITH H5 FLOW PATTERN MORE AMPLIFIED TO THE SOUTHWEST...SFC LOW CENTER DEEPENING NEAR GLD KS AS FCST BY BOTH THE ETA AND GFS. WARM FRONT HAS STALLED FROM NEAR GLD TO NORTH OF BBW AND OFK AND IS EVIDENT BY SOME WEAK CLOUD CONVERGENCE. ALSO SOME TOWERING CU AND ISOLATED STORMS IN THE WRN PNHDLE. IN AREA OF HIGHER DWPTS ADVECTED NWWRD...CONSIDERABLE STRATOCU HAS FORMED. AS DEEPER MIXING OCCURS THIS SHOULD BECOME MORE SCATTERED. WEAK H7 WAVE IN FLOW SHOULD BE ENOUGH TO GENERATE ISOLATED TO WIDELY SCATTERED CONVECTION ACROSS THE SWRN HALF OF FA. AREA OF SEVER CONCERN WITH BE FROM SERN CUSTER COUNTY INTO CENTRAL CHERRY COUNTY...PARTICULARLY IN AN AXIS JUST NORTH OF WARM FRONT FROM NEAR ARNOLD TO ONL WHERE DWPTS MAY POOL IN THE LOWER/MID 60S. NOT ONLY WILL LG HAIL AND DMG WNDS BE A THREAT BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THIS EVENING. ENTIRE AREA OF CONVECTION SHOULD EXIT SWRN HALF OF FA BY MIDNIGHT AND EXIT ENTIRE FA LATE TONIGHT. SATURDAY...SFC LOW/FRONT SETTLES FURTHER SOUTHEAST WITH FA IN MAINLY NE WINDS. A STRONG MID LEVEL TROUGH WILL MOVE THROUGH THE FA WITH INCREASING CHC OF CONVECTION. SEVERE WEATHER AGAIN A THREAT WITH POTENTIAL FOR STRONGER UPDRAFTS AND BETTER COVERAGE OF CONVECTION BY LATE AFTN EARLY EVENING. THIS WILL BE SUPPORTED BY COUPLED UPPER JET STRUCTURE AND FOCUSED UPPER LEVEL DIVERGENCE. TEMPERATURES WILL BE COOLER IN THE LOWER/MID 70S. SATURDAY NIGHT...DEVELOPING CONVECTIONS SHOULD MOVE INTO THE NORTHEAST FA BEFORE EXITING LATE. SUBSIDENCE WILL SET IN TO THE WEST. H5 FLOW BECOMES ZONAL SUNDAY WITH HEIGHT RISES. WILL KEEP SLIGHT CHC ACROSS THE NORTH CENTRAL INVOF SURFACE LOW WITH COLD FRONT SWEEPING THROUGH LATE. COOLER AIR BEHIND A COLD FRONT MONDAY WITH A SLIGHT CH FOR SHOWER OR TS IN THE AFTERNOON AND NIGHT. .EXTENDED DISCUSSION... CHC OF SHOWERS TUESDAY/TUESDAY NIGHT AHEAD OF H5 TROUGH. STORM TRACK SHOULD REMAIN TO OUR NORTH WED/THU BEFORE NEXT CHC ARRIVES FRI/FRI NIGHT. SEASONABLE TEMPS IN THE 70S. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT FRI MAY 21 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-221100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN PANHANDLE INTO PORTIONS OF WEST CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA LATE THIS EVENING. THE AREA OF GREATEST RISK WILL BE EAST OF LINE EXTENDING FROM OCONTO IN CUSTER COUNTY...TO THEDFORD IN THOMAS COUNTY...TO CODY IN CHERRY COUNTY. A WARM FRONT EXTENDING ACROSS SOUTHWEST INTO NORTH CENTRAL NEBRASKA...WILL BE THE FOCUS FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS GUSTS. THIS BOUNDARY WILL ALSO CONTRIBUTE TO A FEW STORMS CAPABLE OF PRODUCING TORNADOES...AS NORTHEAST WINDS NORTH OF THE FRONT AND SOUTH WINDS...SOUTH OF FRONT...CONVERGE OVER NORTHEAST PORTIONS OF THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE WEST OF THE ABOVE LINE ALONG ANOTHER SURFACE BOUNDARY EXTENDING NORTH TO SOUTH ACROSS THE WESTERN OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT SATURDAY OVER ALL BUT THE EXTREME NORTHERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA IS EXPECTED TO BE SOUTH AND WEST OF A LINE FROM ONEILL THROUGH AINSWORTH TO VALENTINE. OTHERWISE...THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH AT LEAST TUESDAY AS THE FRONT OSCILLATES NORTH AND SOUTH ACROSS NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS THE OUTLOOK AREA...ESPECIALLY AREAS ALONG AND EAST OF HIGHWAY 83. 13
The Rapid City radar (KUDX), 160 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
17 hail, 2 tornado. Local standard time, as filed.
The tornado touched down briefly in open rangeland.
The tornado touched down briefly over open rangeland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394810, 5394811, 5394814, 5394812, 5394815, 5394813, 5394816, 5394799, 5394817, 5394800, 5394801, 5394802, 5394806, 5394803, 5394807, 5394804, 5394805, 5394808, 5394809.